'Bee inspired ~ creative responses to plants and their pollinators.'
Explore, illustrate and celebrate the interconnected relationship between plants and their pollinators with the Golden Bee collective. Using inclusive and creative methods, these creatives will guide visitors through their mixed-media installation and workshop space, and speak about their sculptures, photographs, fibrecrafts, prints, paintings, sound pieces and video works. Hive Alive 2021 will focus primarily on North Queensland (Australian) pollinators and their importance to the health of the biosphere. The Golden Bees will also immerse participants in their series of creative workshops, information sessions and associated happenings.
About the Artist
Golden Bee is a global collective of creative collaborators inspired by literal and metaphoric engagement with bees and other pollinators. The heart of the project contains notions of interconnection, sustainability in all spheres, and the linking of art, ideas and community to further social and cultural progress.
Megachile Motel making Workshops - Bernadette Boscacci & Rachel Cook
$30 per person | 2hrs | 8 participants | 12-17yrs with adult supervision and 18+
10am-12pm Thursday 5 August 2021
Recycle and craft natural and found materials to make a bee-spoke motel to hang in your garden or home verandah. The Golden Bee Collective's Bernadette Boscacci & Rachel Cook will guide participants through the practical processes and technical details for making the hotel hospitable for megachile bee species - Fire-tailed Resin bees and Leafcutters bees.
Wax Wrap Making Workshop - Nina Lavarini Dawson & Rachel Cook
$30 per person | 1.5hrs | 8 participants | 18+
11am-12:30pm Saturday 31 July 2021
Learn how to make your own beeswax wraps as a great alternative to plastic for storing and covering your food. The Golden Bee collective's Nina Lavarini Dawson & Rachel Cook will guide participants through the steps to make the wraps in this informative and fun workshop.
Pollinator Lantern Making Workshop - Nina Lavarini Dawson & Bernadette Boscacci
$80 per person | 4hrs (2 x 2hrs) | 8 participants | 16+
1-3pm Sunday 1 August and 5-7pm Monday 2 August 2021
Bring to life and light up a paper lantern artwork in this unique workshop with the Golden Bee collective's Nina Lavarini Dawson & Bernadette Boscacci. Participants will craft a small wire frame and painted paper lantern in the shape of a pollinator of their choice. Participants can choose to leave their lantern on display or take it home with them.
*Please be aware that the cost of this ticket includes your participation for both 2 hour sessions on Sunday 1 August and Monday 2 August. Create your lantern on Sunday, add the finishing touches on Monday.
Weaving Workshop - Bernadette Boscacci & Nina Lavarini Dawson
$50 per person | 2hrs | 8 participants | 12+
11am-1pm Friday 6 August 2021
Make a colourful basket, flower, platter or pollinator form in this enticing workshop with the Golden Bee collective's Bernadette Boscacci & Nina Lavarini Dawson. The artist will guide participants through basic weaving techniques to craft their artwork or functional vessel. A variety of natural, synthetic and recycled materials (such as plastic coated wire) will be provided, however participants are welcome to bring their own. Participants can choose to take their weaving home or leave it in the collective's pop up installation.
Screen Printing Workshop - Nina Lavarini Dawson & Bernadette Boscacci
$80 per person | 3hrs | 8 participants | 12+
11am-2pm Saturday 7 August
Hand-cut and print a stencil of your own design onto a t-shirt that you can wear and cherish. The Golden Bee collective's Nina Lavarini Dawson and Bernadette Boscacci will guide participants through these processes. The screen printing materials and equipment will be provided, and participants can bring their own shirts or purchase one from the collective (featuring the golden bee logo on the back) at cost price.
Small Bee Sculptures Workshop - Rachel Cook & Bernadette Boscacci
$30 per person | 2hrs | 8 participants | 12+
10am-12pm Wednesday 4 August 2021
Make a stylised and bee-autiful bee of your choice in this workshop with the Golden Bee Collective's Bernadette Boscacci & Rachel Cook. The artist will guide participants through techniques to craft and decorate their own bee and hear about its importance to the health of the biosphere. A variety of recycled materials will be provided, however participants are welcome to bring their own. Participants can choose to take their bee home or leave it on display in the collective's pop up installation.
336 Flinders St, Townsville CBD, 4810
This venue’s conditions include:
- Nearby accessible parking.
- Nearby accessible public transport (bus stations).
- Accessible third-party scooter options throughout CBD city centre (for travel).
- Nearby street drop-off points.
- Wheelchair accessibility.
- An accessible entrance (both ramp and stairs) and no obstructions to the path upon entering.
- Signage indicating it is a PUNQ program.
- Venue is close to accessible public bathroom facilities that offer wider doors, adequate floor space to move around in the bathroom, and fixtures designed for comfort including hand railings and low-effort tap handles (in Flinders Square).
- Quiet spaces available for participants, this location will have ambient or no music playing.
- There are nearby animal rest facilities (in Flinders Square).
- Venues have been strategically designed for clear pathways throughout with a focus on minimising clutter.
- If participating in workshops, interactions, or artist talks at a pop up there will be an array of seating options provided.
Monday - Thursday 10 am - 4 pm
Fri 12 pm - 6 pm
Sat & Sun 10 am - 2 pm